Do Medications cause kidney results to differ from month to month
HI,I had my labs done in dec and my BUN was 12 and my creatine was 0.7and the ratio of the two was 17.I started depakote er on jan 14 and had lab work donr on the 19th and my BUN is 7 and creatine is 0.7 and the ratio is 10.0 and says low by that..im concerned as what could cause the difference in one month..would the new medication cause changes? Or should i worry i have something wrong with my kidneys? My liver test the ALT was 13 and the AST is 14 thats in the ok range i guess..i dont know what the RDW is but its 11.1 and its low range too///Im praying its just my kidneys getting used to a new maedication that made the numbers differnt thismonth...i dont know much about kidneys and how they work so if any one had any ideas i would appractiate it Thanks
I'm assuming the BUN and Creatinine are still within range according to your lab reference? Everything I've read says that a BUN/Cr ratio between 10-20 for an adult is typically normal. A lower than normal BUN is normally not a concern, though it can be seen in liver disease and malnutrition (according to labtests online) - though it's not used to monitor them. I think more importantly is that your BUN and Creatinine are within normal range. BUN and Creatinine don't go down with kidney damage/disease, they go up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.